Hail, Rusk
- When
- September 27, 1:23 PM CST
- Where
- Rusk County, Oak Hill
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -94.700
Hail fell in the community of Oak Hill.
Scattered severe thunderstorms developed across portions of East Texas during the mid/late afternoon hours of the 27th, producing a large swath of tree, power line, and structural damage. These storms developed well ahead of a cold front that extended from southern and eastern Oklahoma, into central Arkansas, but mainly along a differential moisture boundary that moved south across east Texas,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered severe thunderstorms developed across portions of East Texas during the mid/late afternoon hours of the 27th, producing a large swath of tree, power line, and structural damage. These storms developed well ahead of a cold front that extended from southern and eastern Oklahoma, into central Arkansas, but mainly along a differential moisture boundary that moved south across east Texas, extreme southern Arkansas, and north Louisiana. Strong surface instability, and gust fronts that developed from these storms, focused new shower and thunderstorm development, with several of these storms becoming severe. One longer lived severe thunderstorm developed over eastern Upshur County, then merged with another southward moving band of strong thunderstorms, producing widespread wind damage across eastern Upshur, much of Gregg, and northern Rusk County. The cities of Longview and Kilgore were hit hardest, with numerous trees blown down/uprooted, power lines downed, and trees falling onto homes, with at least one known injury reported. A 53-yr old man was killed on the north side of Longview when lightning struck a tree he was standing near in wake of the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 27, 8:50 AM CST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CDT THU SEP 27 2007 .DISCUSSION... HAVE UPDATED THE ZONES THIS MORNING TO REMOVE THE DENSE FOG ADVISORY FOR THE NORTHERN SECTIONS. OTHERWISE NO SIGNIFICANT CHANGES TO THE ONGOING FORECAST FOR THE REST OF THE DAY TODAY. THE NEARLY STATIONARY FRONTAL BOUNDARY ESTIMATED POSITION WITH LATEST ANALYSIS WAS FROM NE TO SW AR AND INTO EXTREME NE TX AND NORTH CENTRAL TX NEAR THE RED RIVER AND ARCHED BACK INTO SW OK ALONG A KJBR...KPBF...KTXK...KPRX... AND KSPS LINE. THIS BOUNDARY IS EXPECTED TO DRIFT SLOWLY ACROSS THE FOUR STATE REGION TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 67 90 62 / 30 20 0 0 MLU 89 62 88 59 / 30 20 0 0 DEQ 88 57 88 53 / 30 10 0 0 TXK 87 63 87 60 / 30 10 0 0 ELD 88 59 88 56 / 30 10 0 0 TYR 89 67 89 63 / 30 20 0 0 GGG 90 67 90 61 / 30 20 0 0 LFK 91 68 90 61 / 30 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU SEP 27 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST AIRMASS REMAINS IN PLACE ACROSS THE FOUR STATE REGION AND A NEARLY STATIONARY COLD FRONT IS POISED TO MOVE ACROSS THE AREA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AS TEMPERATURES WARM AND COMBINE WITH AN APPROACHING COLD FRONT NUDGED SOUTHEAST AS AN UPPER DISTURBANCE SWINGS THROUGH OVERHEAD. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE STRONG WIND GUSTS... FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF LOCALLY HEAVY RAINFALL. HEAVY RAINS THAT DO OCCUR WILL PRODUCE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE ACTIVITY SHOULD SHIFT SOUTH OF THE REGION OVERNIGHT TONIGHT. HIGH PRESSURE WILL BE BUILDING INTO THE FOUR STATE REGION AFTER FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT EXPECTED TODAY OR TONIGHT. 06
The Shreveport radar (KSHV), 83 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
10 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Hail fell in the community of Oak Hill.
A 8x14 storage building was destroyed and an 18 inch diameter tree was blown onto a house in the community of Price.
Hail fell in the community of Price.
Trees down on CR 2237 in the community of Bagwell.
Multiple reports of downed trees near the community of Melrose.
Trees down on CR 311 in the community of Melrose.
Trees downed on CR 434.
Several trees blown down in the Cookville community east of Mount Pleasant.
Wind gust estimated about 1.5 miles east of the Cason community from a postal service employee.
Numerous trees and power lines down across the eastern half of the county.
Numerous trees and power lines were blown down. A few trees fell on top of homes in town. One injury was reported when a tree fell on a home trapping the person inside.
A 53 year old man was struck and killed by lightning on Cox Lane. Victim was located approximately 25 feet from a large tree that was struck by lightning.
Penny sized hail fell in Longview.
Multiple light poles...power lines and large trees were blown down in the southern part of Kilgore near US Hwy 259.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Gregg | 2007-09-27 | 53 | Male | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56228, 56226, 56227, 56225, 56224, 56223, 56222, 56221, 56231, 56220, 56218, 56230, 56219, 56217.